Alert archive / Puerto Rico / Wind Advisories in 2009

Wind Advisory 1, NWS JSJ

February 10, 2009

NWS JSJ issued this wind advisory at Feb 10, 2009, 6:31 PM CST. It was in force for 15 hr.

The area

The counties it named.

The facts

Issued
Feb 10, 2009, 6:31 PM CST (00:31 UTC)
Expired
Feb 11, 2009, 9:23 AM CST
In force
15 hr
Issued by
NWS JSJ

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWCA72 TJSJ 110031
NPWSJU

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE SAN JUAN PR
831 PM AST TUE FEB 10 2009

...WIND ADVISORY IN EFFECT UNTIL 10 AM AST WEDNESDAY...

PRZ001-002-004>006-008-009-012-013-VIZ001-002-110845-
/O.NEW.TJSJ.WI.Y.0001.090211T0031Z-090211T1400Z/
SAN JUAN AND VICINITY-NORTHEAST-EASTERN INTERIOR-NORTH CENTRAL-
CENTRAL INTERIOR-NORTHWEST-WESTERN INTERIOR-CULEBRA-VIEQUES-
ST. THOMAS/ST. JOHN/ADJACENT ISLANDS-ST CROIX-
831 PM AST TUE FEB 10 2009

...WIND ADVISORY IN EFFECT UNTIL 10 AM AST WEDNESDAY...

THE NATIONAL WEATHER SERVICE IN SAN JUAN HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT UNTIL 10 AM AST WEDNESDAY. 

SUSTAINED EAST NORTHEAST WINDS OF 20 TO 30 MPH WITH GUSTS TO 35
MPH ARE EXPECTED ACROSS MUCH OF PUERTO RICO THROUGH THIS
EVENING... ESPECIALLY ACROSS HIGHER ELEVATIONS AND NORTHERN
COASTLINES.

A WIND ADVISORY MEANS THAT SUSTAINED WIND SPEEDS OF 25 MPH OR
GREATER ARE POSSIBLE ACROSS THE ADVISORY AREA. PEOPLE IN THE
ADVISORY AREA SHOULD SECURE ANY LOOSE OUTDOOR ITEMS SUCH AS GARBAGE
CANS OR LAWN FURNITURE. TRUCKS AND HIGH PROFILE VEHICLES SHOULD BE
PREPARED FOR STRONG GUSTY WINDS...ESPECIALLY ACROSS HIGHER TERRAIN
AND MOUNTAIN PASSES.

$$
3 follow-up statements
000 
WWCA72 TJSJ 110850
NPWSJU

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE SAN JUAN PR
450 AM AST WED FEB 11 2009

...WIND ADVISORY IN EFFECT UNTIL NOON AST WEDNESDAY...

PRZ007-111600-
/O.EXB.TJSJ.WI.Y.0001.000000T0000Z-090211T1600Z/
PONCE AND VICINITY-
450 AM AST WED FEB 11 2009

...WIND ADVISORY IN EFFECT UNTIL NOON AST TODAY...

THE NATIONAL WEATHER SERVICE IN SAN JUAN HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT UNTIL NOON AST TODAY. 

SUSTAINED EAST NORTHEAST WINDS OF 20 TO 30 MPH WITH GUSTS TO 35 MPH
ARE EXPECTED ACROSS MUCH OF PUERTO RICO THIS MORNING...
ESPECIALLY ACROSS HIGHER ELEVATIONS AND NORTHERN COASTLINES.

A WIND ADVISORY MEANS THAT SUSTAINED WIND SPEEDS OF 25 MPH OR
GREATER ARE POSSIBLE ACROSS THE ADVISORY AREA. PEOPLE IN THE
ADVISORY AREA SHOULD SECURE ANY LOOSE OUTDOOR ITEMS SUCH AS GARBAGE
CANS OR LAWN FURNITURE. TRUCKS AND HIGH PROFILE VEHICLES SHOULD BE
PREPARED FOR STRONG GUSTY WINDS...ESPECIALLY ACROSS HIGHER TERRAIN
AND MOUNTAIN PASSES.

$$

PRZ001-002-004>006-008-009-012-013-VIZ001-002-111600-
/O.EXT.TJSJ.WI.Y.0001.000000T0000Z-090211T1600Z/
SAN JUAN AND VICINITY-NORTHEAST-EASTERN INTERIOR-NORTH CENTRAL-
CENTRAL INTERIOR-NORTHWEST-WESTERN INTERIOR-CULEBRA-VIEQUES-
ST. THOMAS/ST. JOHN/ADJACENT ISLANDS-ST CROIX-
450 AM AST WED FEB 11 2009

...WIND ADVISORY NOW IN EFFECT UNTIL NOON AST TODAY...

THE WIND ADVISORY IS NOW IN EFFECT UNTIL NOON AST TODAY. 

SUSTAINED EAST NORTHEAST WINDS OF 20 TO 30 MPH WITH GUSTS TO 35 MPH
ARE EXPECTED ACROSS MUCH OF PUERTO RICO THROUGH THIS EVENING...
ESPECIALLY ACROSS HIGHER ELEVATIONS AND NORTHERN COASTLINES.

A WIND ADVISORY MEANS THAT SUSTAINED WIND SPEEDS OF 25 MPH OR
GREATER ARE POSSIBLE ACROSS THE ADVISORY AREA. PEOPLE IN THE
ADVISORY AREA SHOULD SECURE ANY LOOSE OUTDOOR ITEMS SUCH AS GARBAGE
CANS OR LAWN FURNITURE. TRUCKS AND HIGH PROFILE VEHICLES SHOULD BE
PREPARED FOR STRONG GUSTY WINDS...ESPECIALLY ACROSS HIGHER TERRAIN
AND MOUNTAIN PASSES.

$$
000 
WWCA72 TJSJ 110855 CCA
NPWSJU

URGENT - WEATHER MESSAGE...CORRECTED
NATIONAL WEATHER SERVICE SAN JUAN PR
454 AM AST WED FEB 11 2009

...WIND ADVISORY IN EFFECT UNTIL NOON AST WEDNESDAY...

PRZ007-111600-
/O.EXB.TJSJ.WI.Y.0001.000000T0000Z-090211T1600Z/
PONCE AND VICINITY-
454 AM AST WED FEB 11 2009

...WIND ADVISORY IN EFFECT UNTIL NOON AST TODAY...

THE NATIONAL WEATHER SERVICE IN SAN JUAN HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT UNTIL NOON AST TODAY. 

SUSTAINED EAST NORTHEAST WINDS OF 20 TO 30 MPH WITH GUSTS TO 35 MPH
ARE EXPECTED ACROSS MUCH OF PUERTO RICO THIS MORNING...
ESPECIALLY ACROSS HIGHER ELEVATIONS AND NORTHERN COASTLINES.

A WIND ADVISORY MEANS THAT SUSTAINED WIND SPEEDS OF 25 MPH OR
GREATER ARE POSSIBLE ACROSS THE ADVISORY AREA. PEOPLE IN THE
ADVISORY AREA SHOULD SECURE ANY LOOSE OUTDOOR ITEMS SUCH AS GARBAGE
CANS OR LAWN FURNITURE. TRUCKS AND HIGH PROFILE VEHICLES SHOULD BE
PREPARED FOR STRONG GUSTY WINDS...ESPECIALLY ACROSS HIGHER TERRAIN
AND MOUNTAIN PASSES.

$$

PRZ001-002-004>006-008-009-012-013-VIZ001-002-111600-
/O.COR.TJSJ.WI.Y.0001.000000T0000Z-090211T1600Z/
SAN JUAN AND VICINITY-NORTHEAST-EASTERN INTERIOR-NORTH CENTRAL-
CENTRAL INTERIOR-NORTHWEST-WESTERN INTERIOR-CULEBRA-VIEQUES-
ST. THOMAS/ST. JOHN/ADJACENT ISLANDS-ST CROIX-
454 AM AST WED FEB 11 2009

...WIND ADVISORY NOW IN EFFECT UNTIL NOON AST TODAY...

THE WIND ADVISORY IS NOW IN EFFECT UNTIL NOON AST TODAY. 

SUSTAINED EAST NORTHEAST WINDS OF 20 TO 30 MPH WITH GUSTS TO 35 MPH
ARE EXPECTED ACROSS MUCH OF PUERTO RICO THROUGH THIS MORNING...
ESPECIALLY ACROSS HIGHER ELEVATIONS AND NORTHERN COASTLINES.

A WIND ADVISORY MEANS THAT SUSTAINED WIND SPEEDS OF 25 MPH OR
GREATER ARE POSSIBLE ACROSS THE ADVISORY AREA. PEOPLE IN THE
ADVISORY AREA SHOULD SECURE ANY LOOSE OUTDOOR ITEMS SUCH AS GARBAGE
CANS OR LAWN FURNITURE. TRUCKS AND HIGH PROFILE VEHICLES SHOULD BE
PREPARED FOR STRONG GUSTY WINDS...ESPECIALLY ACROSS HIGHER TERRAIN
AND MOUNTAIN PASSES.

$$
000 
WWCA72 TJSJ 111523
NPWSJU

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE SAN JUAN PR
1123 AM AST WED FEB 11 2009

...THE WIND ADVISORY FOR THE NORTH COAST AND HIGHER ELEVATIONS OF
PUERTO RICO HAS BEEN CANCELLED...

PRZ001-002-004>009-012-013-VIZ001-002-111630-
/O.CAN.TJSJ.WI.Y.0001.000000T0000Z-090211T1600Z/
SAN JUAN AND VICINITY-NORTHEAST-EASTERN INTERIOR-NORTH CENTRAL-
CENTRAL INTERIOR-PONCE AND VICINITY-NORTHWEST-WESTERN INTERIOR-
CULEBRA-VIEQUES-ST. THOMAS/ST. JOHN/ADJACENT ISLANDS-ST CROIX-
1123 AM AST WED FEB 11 2009

...WIND ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN SAN JUAN HAS CANCELLED THE WIND
ADVISORY FOR THE NORTH COAST AND HIGHER ELEVATIONS OF PUERTO RICO.

STRONG HIGH PRESSURE ACROSS THE WESTERN ATLANTIC WILL CONTINUE TO
GENERATE BREEZY WINDS ACROSS THE LOCAL ISLANDS FOR THE NEXT
SEVERAL DAYS...BUT SUSTAINED WINDS OF 25 MPH OR GREATER ARE NO
LONGER EXPECTED.

$$

SR

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS JSJ wrote its last area forecast discussion before this wind advisory went out at Feb 10, 1:03 PM CST, 5 hours 28 minutes earlier.

Area forecast discussion, Feb 10, 1:03 PM CST, 5 hours 28 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SAN JUAN PR
303 PM AST TUE FEB 10 2009

.DISCUSSION...SATELLITE AND RADAR IMAGERY SHOW REMNANTS OF LOW LEVEL SHEAR
LINE...THE LINGERING MOISTURE FROM AN OLD FRONTAL BOUNDARY HANGING
AROUND OVER THE ATLC WATERS/N COAST PR. STORM TOTAL ESTIMATES FROM
DOPPLER RADAR SHOWING OVER 5 INCHES LIKELY FELL OVER THE N COAST
FROM TOA BAJA TO THE ARECIBO AREA LAST NIGHT. THE HEAVIEST TOTALS WERE
IN DORADO AND ARECIBO. THESE ARE THE AREAS OF CONCERN THIS
AFTERNOON AND EVENING.

MOISTURE FROM THE SHEAR LINE WILL PUSH DOWN OVER THE NORTH COAST
THIS AFTERNOON AND EVENING...UNFORTUNATELY BRINGING MORE RAIN TO
AREAS HIT HARD LAST NIGHT. HOWEVER...THE GOOD NEWS IS THE LLVL WINDS
ARE MUCH STRONGER TODAY...IN THE 25 KNOT RANGE. THIS WILL RESULT IN
MUCH FASTER STORM MOTION...AND LESS FLASH FLOODING POTENTIAL.
NEVERTHELESS...EXPECT NUMEROUS SHOWERS...SOME HEAVY OVER THE NORTH
COAST THIS AFTERNOON AND EVENING.

MEANWHILE...DEEP LAYERED HIGH PRESSURE IS BUILDING OVER THE SW
ATLC...FORCING THE MOISTURE SOUTHWARD. AS THE PRESSURE GRADIENT
TIGHTENS THIS AFTERNOON...WINDS WILL INCREASE AND THE MOISTURE
BOUNDARY WILL PUSH OVER THE ISLAND...AND FINALLY SOUTH OF THE AREA
BY WEDNESDAY AFTERNOON.  FROM THEN TOWARDS THE WEEKEND...LOOKS LIKE
A RETURN TO BEAUTIFUL CARIBBEAN WINTER WEATHER...WITH ONLY MINOR
PATCHES OF MOISTURE AND LIGHT SHOWERS...BUT GENERALLY BACK TO DRY
AND STABLE.

&&

.AVIATION...MAINLY VFR CONDITIONS REMAINDER OF THIS AFTERNOON AND
TONIGHT WITH VCSH. MAIN OPERATIONAL IMPACT WILL BE THE WINDS WITH
GUSTS TO 25 KT ALG THE NORTH COAST THIS AFTERNOON AND INCREASING UP
TO 35 KT TOMORROW ESPECIALLY AT TJBQ AND USVI.

&&

.MARINE...QUICKSCAT AND BUOY 41403 DATA CONFIRMING 20-25 KNOT WINDS
OVER THE OFFSHORE ATLC WATERS. THESE WINDS WILL PUSH SOUTH...OVER
THE ISLANDS AND SPREAD THROUGH ALL WATERS TONIGHT. SEAS ARE ALREADY
RESPONDING...CURRENTLY 10 FOOT HIGHLY CHOPPY SEAS OCCURRING AT THE
BUOY. 25 TO 30 KNOTS OVER ALL WATERS THIS EVENING AND
OVERNIGHT...AND OVER THE CARIBBEAN WATERS ONLY BY WED AFTERNOON
THROUGH THURSDAY.

&&

.PRELIMINARY POINT TEMPS/POPS...
SJU  72  83  72  83 /  70  30  20  40
STT  72  83  72  83 /  60  30  20  40

&&

.SJU WATCHES/WARNINGS/ADVISORIES...
PR...NONE.
VI...NONE.
&&

64/93/
Hazardous weather outlook, Feb 10, 4:45 AM CST, 13 hours 46 minutes before
HAZARDOUS WEATHER OUTLOOK FOR PUERTO RICO AND THE U.S. VIRGIN
ISLANDS
NATIONAL WEATHER SERVICE SAN JUAN PR
645 AM AST TUE FEB 10 2009

AMZ710>745-PRZ001>013-111045-
SAN JUAN AND VICINITY-NORTHEAST-SOUTHEAST-EASTERN INTERIOR-
NORTH CENTRAL-CENTRAL INTERIOR-PONCE AND VICINITY-NORTHWEST-
WESTERN INTERIOR-MAYAGUEZ AND VICINITY-SOUTHWEST-CULEBRA-VIEQUES-
THE NEARSHORE AND OFF SHORE ATLANTIC AND CARIBBEAN COASTAL WATERS-
645 AM AST TUE FEB 10 2009

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PUERTO RICO AND THE
ADJACENT COASTAL WATERS.

.DAY ONE...TODAY AND TONIGHT

REMNANT OF OLD FRONTAL BOUNDARY IN COMBINATION WITH THE BACK EDGE
OF A WEAK SURFACE TROUGH OVER THE MONA PASSAGE THIS MORNING AND
FAVORABLE MID TO UPPER LEVEL CONDITIONS...WILL PRODUCE MODERATE TO
HEAVY SHOWERS THIS AFTERNOON AND PART OF THE EVENING MAINLY ACROSS
THE NORTHERN AND WESTERN INTERIOR PORTIONS OF THE ISLAND. SECTORS
OF NORTHERN PUERTO RICO HAS RECEIVED 1 TO 5 INCHES OF RAINFALL
WITHIN THE PAST TWO DAYS...AND ANY ADDITIONAL RAINFALL...COULD
RESULT IN RAPID RIVER RISING AND URBAN FLOODING.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED.

AMZ715-725-VIZ001-002-111045-
ST. THOMAS ST. JOHN ADJACENT ISLANDS-ST CROIX-
NEARSHORE ATLANTIC AND ADJACENT CARIBBEAN COASTAL WATERS-
645 AM AST TUE FEB 10 2009

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE U.S. VIRGIN ISLANDS AND
THE ADJACENT COASTAL WATERS.

.DAY ONE...TODAY AND TONIGHT

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED.

Nearby

Wind Advisories in Puerto Rico, 2009Wind Advisories in U.S. Virgin Islands, 2009Every wind advisory in 2009

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.